Alert archive / Georgia / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 76, NWS Atlanta, GA

April 2, 2025Emanuel County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Apr 2, 2025, 6:28 PM EDT for Emanuel County, Georgia. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 2, 2025, 6:28 PM EDT (22:28 UTC)
Expired
Apr 2, 2025, 6:45 PM EDT
In force
17 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

County Emanuel County, GA

The radar

The Charleston,SC radar (KCLX), 107 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.5 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2025-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 36 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2025-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 168 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
36 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
665 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
168 m²/s²
0-3 km storm-relative helicity
220 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted.

628 
WUUS52 KFFC 022228
SVRFFC
GAC107-022245-
/O.NEW.KFFC.SV.W.0076.250402T2228Z-250402T2245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
628 PM EDT Wed Apr 2 2025

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Northeastern Emanuel County in east central Georgia...

* Until 645 PM EDT.

* At 628 PM EDT, a severe thunderstorm was located over Herndon, or
  12 miles west of Millen, moving north at 45 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* This severe thunderstorm will remain over mainly rural areas of
  northeastern Emanuel County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3272 8224 3281 8224 3281 8223 3280 8221
      3281 8220 3281 8219 3282 8216 3281 8214
      3267 8208 3266 8207
TIME...MOT...LOC 2228Z 189DEG 38KT 3279 8216 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 2, 2:46 PM EDT, 3 hours 42 minutes earlier. Its key messages:

  • Updated at 632 AM EDT Wed Apr 2 2025
  • Record max temperatures expected Thursday, Friday and Saturday
  • Widespread rain with amounts over 2 inches likely on Sunday and Monday.
  • Storms on Sunday could be strong to severe
Area forecast discussion, Apr 2, 2:46 PM EDT, 3 hours 42 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
246 PM EDT Wed Apr 2 2025

...Afternoon Area Forecast Discussion...

.KEY MESSAGES...
Updated at 632 AM EDT Wed Apr 2 2025

 - Record max temperatures expected Thursday, Friday and Saturday

 - Widespread rain with amounts over 2 inches likely on Sunday and
   Monday.

 - Storms on Sunday could be strong to severe

&&

.SHORT TERM...
(This afternoon through Thursday)
Issued at 202 PM EDT Wed Apr 2 2025

Primary forecast concern is actually unseasonably warm temperatures
that will likely break all-time daily records.

Wedge still holding strong in far NE counties, but otherwise warm
and breezy today with less showers and storms than expected so
far. Only light showers observed are in upstate SC at this time.

As noted, main talking point are max temps likely breaking daily
all-time records the next 3 days (Thursday, Friday, Saturday) and
again on Sunday over eastcentral counties south and east of Macon.
As for Thursday, max temps should exceed 90 in a few spots in
Middle GA. Already saw some spots reach 90 this afternoon which
was a bit above NBM guidance.

While we will not reach any official heat advisory criteria using
the heat index, the NWS HeatRisk product that is based on max and
min temperature and how it compares to climatology for this time
of year is indicating that some areas of Middle GA will be in the
Orange or Moderate level (level 2 out of 4) of heat-related impacts
over the next 3 days. Those who are vulnerable to heat or outdoor
workers with health concerns may be at risk.

As for precip, expecting even lower chance of showers than we had
today over far NE GA tomorrow. Any rain that does fall will be light
with amounts less than 0.05 inch.

SNELSON

&&

.LONG TERM...
(Friday morning through next Tuesday)
Issued at 202 PM EDT Wed Apr 2 2025

Very Warm To Record Breaking Heat Through Saturday:

Heat will be the story through Saturday as an anomalously strong
500 mb mid to upper level ridge sets up over the eastern US,
extending north from the Caribbean. The associated strong surface-
850mb ridging will be parked to the east over the western
Atlantic, with stout south-southwesterly winds pumping warm and
humid air across Georgia. High temperatures will be in the upper
80s to low 90s on Friday and Saturday. These temps are nearly 20
degrees above normal for this  time of year, and overnight lows
will follow suit, only dropping to the 60s each night. All
climate sites could see record breaking max and min temperatures
both days.

Showers and Thunderstorms Return Sunday into Next Week:

As we head into Sunday, a strong trough over the central US will
move east and start to kick out the ridge. A cold front
associated with this trough will slowly push through the region
Sunday into early Monday, bringing along widespread showers and
thunderstorms. There is potential for strong to severe storms
along and ahead of the front as there will be plenty of shear in
place, but instability looks to be a limiting factor yet again.
SPC has a 15% severe weather outlook for most of Georgia on
Sunday. Due to the convective activity and slow moving nature of
the front, localized flooding may also become a concern.
Following the cold front, much cooler temperatures and dry air
will move into the region through the middle of next week.

Culver

&&

.AVIATION...
(18Z TAFS)
Issued at 130 PM EDT Wed Apr 2 2025

IFR cigs still lingering in northeast Georgia including KAHN early
this afternoon, but stratus should be lifting north and clearing
from the south by 20Z at KAHN. Elsewhere, MVFR bkn cigs will be
sct VFR by 20Z where it isn't already, including ATL metro
airports. Expect stratus with IFR cigs to develop overnight over
east Georgia and spread west into ATL metro airports and KMCN
through 12Z Thurs before slowing and then clearing from the west
through 16-17Z. Not clear if KATL will see IFR cigs but should be
close. Sfc winds will be SSE 10-12kts G20-22kts this afternoon
then SE 3-8kts after 00Z then could be due south between 16-21Z,
expect winds to be just west of due south (190deg) but there is
some uncertainty especially on timing. ATL partners should prepare
accordingly for some uncertainty on directional operations.

//ATL Confidence...12Z Update...

Low confidence on SSE vs SSW sfc winds 16-21Z Thurs
Medium confidence on IFR likelihood and timing
High confidence on all other elements

Nelson

&&

.CLIMATE...
Issued at 202 PM EDT Wed Apr 2 2025

All-time daily record max and min temperatures are below.

Records for 04-03

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN      88 1934     47 1987     62 2007     26 1992
                                        1974
   KATL      87 2012     39 1987     65 1974     29 1992
   KCSG      89 1945     50 1915     70 1977     32 1962
   KMCN      89 2012     51 1901     69 1977     30 2021
                1957

Records for 04-04

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN      89 1934     47 2013     66 1999     29 1915
                            1987
   KATL      85 1969     47 2013     66 1880     30 1987
                            1987                    1936
                                                    1891
   KCSG      89 1934     52 2013     65 2012     33 1987
                1918
   KMCN      88 1969     50 2013     69 1977     31 1992
                1954
                1934

Records for 04-05

               Max Temperature         Min Temperature
  Station      High        Low         High        Low
  -------  ----------  ----------  ----------  ----------
   KAHN      88 2010     47 1964     62 1969     29 1944
                                                    1891
   KATL      89 1988     36 1891     66 1880     28 1881
   KCSG      91 1934     58 1962     65 1969     34 1987
   KMCN      91 1988     53 1944     63 2023     32 2000
                                        1969
                                        1922

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          64  86  65  89 /  30  10   0  10
Atlanta         66  87  67  89 /  20   0   0  10
Blairsville     59  80  62  84 /  30  20  10  20
Cartersville    64  89  64  91 /  10   0   0  10
Columbus        65  89  65  90 /   0   0   0   0
Gainesville     64  84  66  87 /  30  10  10  10
Macon           65  89  64  90 /  20   0   0  10
Rome            63  88  65  90 /  10   0   0  10
Peachtree City  63  87  63  89 /  10   0   0  10
Vidalia         67  91  67  91 /  20   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...SNELSON
LONG TERM....Culver
AVIATION...SNELSON
Hazardous weather outlook, Apr 2, 4:03 PM EDT, 2 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
403 PM EDT Wed Apr 2 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-032015-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
403 PM EDT Wed Apr 2 2025

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated thunderstorms remain possible in eastern Georgia this
evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...

Record or near record breaking warmth for early April can be
expected Thursday, Friday and Saturday. Afternoon high
temperatures may approach 90 degrees all three days.

Thunderstorms should return to the region between Sunday and
Monday morning. A couple of these storms could be strong or
severe.

Frost and freeze concerns could develop in northern Georgia
Tuesday night.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed at this time.

In the hours before

Local storm report, Apr 2, 12:30 PM EDT, 5 hours 58 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
1230 PM EDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1254 PM     Tornado          1 S Fayetteville        33.44N 84.45W
03/31/2025                   Fayette            GA   NWS Storm Survey

            A brief EF-0 tornado moved through
            Fayetteville along Williamsburg Way just
            east of Glynn St/GA-85. The tornado downed a
            few trees and tree limbs causing no apparent
            damage to structures. Maximum winds were 70
            mph.

&&

SN
Local storm report, Apr 2, 1:37 PM EDT, 4 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Peachtree City GA
137 PM EDT Wed Apr 2 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     Tstm Wnd Dmg     1 WNW Whitehall         33.91N 83.37W
03/31/2025                   Clarke             GA   Emergency Mngr

            Approx. 25 trees down across the UGA Golf
            Course from severe thunderstorm winds. The
            damage was contained within the south end of
            the course moving from southwest to
            northeast.

&&
Special weather statement, Apr 2, 2:51 PM EDT, 3 hours 37 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
251 PM EDT Wed Apr 2 2025

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-030700-
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-
Cherokee-Forsyth-Hall-Banks-Jackson-Madison-Polk-Paulding-Cobb-
North Fulton-Gwinnett-Barrow-Clarke-Oconee-Oglethorpe-Wilkes-
Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Morgan-Greene-Taliaferro-Heard-Coweta-Fayette-Clayton-
Spalding-Henry-Butts-Jasper-Putnam-Hancock-Warren-Troup-
Meriwether-Pike-Upson-Lamar-Monroe-Jones-Baldwin-Washington-
Glascock-Jefferson-Harris-Talbot-Taylor-Crawford-Bibb-Twiggs-
Wilkinson-Johnson-Emanuel-Muscogee-Chattahoochee-Marion-Schley-
Macon-Peach-Houston-Bleckley-Laurens-Treutlen-Stewart-Webster-
Sumter-Dooly-Crisp-Pulaski-Wilcox-Dodge-Telfair-Wheeler-
Montgomery-Toombs-
251 PM EDT Wed Apr 2 2025

...RECORD MAXIMUM TEMPERATURES LIKELY THE REST OF THE WEEK...

Unseasonably warm temperatures, both during the day and at
night will continue through at least Saturday and into Sunday
over eastcentral Georgia. High temperatures are expected to reach
or exceed 90 degrees in many areas, especially over middle
Georgia. These temperatures are 18 to 25 degrees above normal for
this time of year and will likely break some daily all-time
records.

While we are not expected to reach Heat Advisory criteria, which
is based on the Heat Index, we do have data from the NWS HeatRisk
forecast system to indicate that those who are sensitive to heat-
related illness will be at a moderate risk (level 2 out of 4) of
heat illness from prolonged exposure to forecast temperatures
this week. Those at risk should avoid the heat and remain inside
in air-conditioning homes or facilities.
Special weather statement, Apr 2, 5:09 PM EDT, 1 hour 19 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
509 PM EDT Wed Apr 2 2025

GAZ086-098-113-022145-
Toombs GA-Emanuel GA-Treutlen GA-
509 PM EDT Wed Apr 2 2025

...A strong thunderstorm will impact portions of northeastern Toombs,
south central Emanuel and east central Treutlen Counties through 545
PM EDT...

At 509 PM EDT, a strong thunderstorm was over Lyons, moving north at
25 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Lyons, Center, Ohoopee, Ponderosa, Vidalia, Santa Claus, Oak Park,
Stillmore, and Normantown.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3214 8220 3211 8220 3211 8240 3232 8242
      3235 8241 3235 8243 3246 8244 3245 8218
      3242 8219 3235 8225 3235 8224 3221 8221
      3218 8219 3216 8218
TIME...MOT...LOC 2109Z 182DEG 21KT 3220 8234

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Apr 2, 5:43 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
543 PM EDT Wed Apr 2 2025

GAZ086-022215-
Emanuel GA-
543 PM EDT Wed Apr 2 2025

...A strong thunderstorm will impact portions of eastern Emanuel
County through 615 PM EDT...

At 543 PM EDT, a strong thunderstorm was over Stillmore, or 9 miles
northwest of Metter, moving north at 30 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Garfield, Twin City, Canoochee, Stillmore, Lexsy, George L Smith
State Park, and Oak Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3254 8203 3256 8208 3252 8215 3248 8218
      3243 8219 3239 8222 3243 8235 3280 8221
      3282 8215 3280 8214 3266 8208 3261 8200
TIME...MOT...LOC 2143Z 194DEG 25KT 3246 8220

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Special weather statement, Apr 2, 6:18 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
618 PM EDT Wed Apr 2 2025

GAZ086-022245-
Emanuel GA-
618 PM EDT Wed Apr 2 2025

...A strong thunderstorm will impact portions of northeastern Emanuel
County through 645 PM EDT...

At 618 PM EDT, a strong thunderstorm was over Canoochee, or 12 miles
northeast of Swainsboro, moving north at 45 mph.

HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Canoochee and Garfield.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3260 8206 3264 8226 3281 8222 3280 8221
      3281 8218 3281 8217 3282 8215 3281 8214
      3266 8208 3264 8205
TIME...MOT...LOC 2218Z 183DEG 38KT 3269 8215

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 2, 4:55 AM EDTDense Fog AdvisoryFFCBibb, Bleckley, Chattahoochee, Crawford, Crisp, Dodge and 28 more5 hr
Apr 2, 5:09 PM EDTSpecial Weather StatementFFCToombs36 min
Apr 2, 5:43 PM EDTSpecial Weather StatementFFCEmanuel32 min
Apr 2, 6:18 PM EDTSpecial Weather StatementFFCEmanuel27 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.